Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 128, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2012, 6:22 PM CDT for 5 counties in Arkansas; Bowie County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 6:22 PM CDT (23:22 UTC)
- Expired
- May 7, 2012, 7:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 6:25 PM CDT | TSTM WND DMG | 5 Se Ashdown, AR | TREES REPORTED DOWN NEAR THE OGDEN AREA...AND POWERLINES DOWN. |
| May 7, 6:45 PM CDT | TSTM WND DMG | Hope, AR | TREES AND POWER LINES DOWN IN HOPE AND THROUGHOUT THE COUNTY ALONG HWY 278 AND HWY 29 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 5:21 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WUUS54 KSHV 072322
SVRSHV
ARC057-073-081-091-099-TXC037-080015-
/O.NEW.KSHV.SV.W.0128.120507T2322Z-120508T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 PM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...
SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
NORTHEASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF LEWISVILLE...
SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
NORTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF TEXARKANA...
NEVADA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF PRESCOTT...
* UNTIL 715 PM CDT
* AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
NEAR FULTON...AND NEAR HOPE...MOVING SOUTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NASH...MANDEVILLE...BODCAW...ROSSTON...GENOA...WILLISVILLE AND
GARLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE A DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3388 9329 3384 9328 3383 9320 3377 9310
3347 9332 3333 9361 3329 9401 3358 9425
3370 9390 3373 9377 3371 9348 3397 9345
TIME...MOT...LOC 2321Z 341DEG 29KT 3359 9381
$$
031 follow-up statement
466
WWUS54 KSHV 072359
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CDT MON MAY 7 2012
ARC057-073-081-091-099-TXC037-080015-
/O.CON.KSHV.SV.W.0128.000000T0000Z-120508T0015Z/
HEMPSTEAD AR-LAFAYETTE AR-LITTLE RIVER AR-MILLER AR-NEVADA AR-
BOWIE TX-
659 PM CDT MON MAY 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR BOWIE...NEVADA...MILLER...LITTLE RIVER...LAFAYETTE AND HEMPSTEAD
COUNTIES...
AT 656 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SPIRIT LAKE...OR 8 MILES WEST OF
LEWISVILLE...MOVING SOUTH AT 35 MPH.
LAT...LON 3365 9369 3363 9351 3376 9343 3380 9330
3378 9324 3378 9319 3377 9310 3347 9332
3333 9361 3329 9401 3358 9424 3370 9390
TIME...MOT...LOC 2358Z 341DEG 29KT 3331 9369
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 5:38 PM CDT, 44 minutes earlier.
Area forecast discussion, May 7, 5:38 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 538 PM CDT MON MAY 7 2012 .DISCUSSION... CLUSTER OF SVR TSTMS WITH STG POTENTIAL FOR LARGE HAIL...PROMPTED ISSUANCE OF SVR TSTM WATCH FOR ALL SW AR/SE OK...AND EXTREME NE CORNER TX. HOWEVER...SLOW MOVMT OF SE PROPAGATING STORMS KEEP BIGGEST THREAT NORTH OF I-30...WITH 90 DEGREE TEMPS STILL OUT JUST TO THE SE OF THIS CLUSTER. EXPECT SOME DECREASE IN INTENSITY WITH LOSS OF DAYTIME HEATING BY 10 PM...EXPIRATION TIME. ELSEWHERE...CONVECTION HAS REMAINED SPORADIC AND VERY ISOLD...SO WILL GO WITH 20 PERCENT POPS REMAINING PORTIONS OF CWA TONIGHT./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 70 81 63 79 56 / 20 50 40 20 10 MLU 68 84 63 80 54 / 20 50 50 30 10 DEQ 64 77 55 79 49 / 50 30 20 10 10 TXK 66 78 59 79 53 / 40 50 30 20 10 ELD 65 78 59 79 50 / 40 50 30 20 10 TYR 67 77 60 78 55 / 20 50 40 20 10 GGG 68 79 61 78 53 / 20 50 40 20 10 LFK 70 83 64 80 57 / 20 50 40 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 7, 11:36 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1136 AM CDT MON MAY 7 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1136 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. ALSO...SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG AN OUTFLOW BOUNDARY MOVING INTO THE AREA FROM THE NORTH. SOME THUNDERSTORMS THAT DEVELOP MAY BECOME SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE AREA ON TUESDAY AND WEDNESDAY...AS THE SLOW TO MOVE COLD FRONT REMAINS NEAR THE AREA. ALSO...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS WEEKEND AS AN UPPER LEVEL LOW AND SURFACE COLD FRONT APPROACH THE AREA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. 20
In the hours before
Special weather statement, May 7, 1:30 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 130 PM CDT MON MAY 7 2012 LAZ001-002-071930- BOSSIER-CADDO- 130 PM CDT MON MAY 7 2012 ...THUNDERSTORMS DEVELOPING OVER CADDO AND BOSSIER PARISHES... ISOLATED THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER PARTS OF CADDO AND BOSSIER PARISHES IN FAR NORTHWEST LOUISIANA THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP DURING THE AFTERNOON IN THE UNSTABLE AIR OVER NORTH LOUISIANA. A FEW OF THESE THUNDERSTORMS MAY BECOME BRIEFLY SEVERE...WITH STRONG...POSSIBLY DAMAGING WINDS...AND LARGE HAIL THE MAIN CONCERNS. PAY ATTENTION TO THE WEATHER THIS AFTERNOON...ESPECIALLY IF YOU HAVE TO BE OUTDOORS. IF YOU HEAR THUNDER...IT IS TIME TO MOVE INDOORS. IF A WARNING IS ISSUED FOR YOUR LOCATION...THEN ITS TIME TO TAKE SHELTER. 03
Local storm report, May 7, 5:04 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 9 NNW DIERKS 34.24N 94.08W
05/07/2012 M1.00 INCH HOWARD AR LAW ENFORCEMENT
QUARTER SIZED HAIL IN UMPIRE
&&
19Local storm report, May 7, 5:05 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 9 NNW DIERKS 34.24N 94.08W
05/07/2012 HOWARD AR LAW ENFORCEMENT
TREES DOWN ON HWY 278 IN UMPIRE
&&
19Local storm report, May 7, 6:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 6 SSE DIERKS 34.04N 93.98W
05/07/2012 HOWARD AR EMERGENCY MNGR
TREES DOWN NEAR CENTER POINT AT INTERSECTION OF HWY 369
AND HWY 26
&&
19Local storm report, May 7, 6:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 6 SSE DIERKS 34.04N 93.98W
05/07/2012 M1.00 INCH HOWARD AR EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED NEAR CENTER POINT AT THE
INTERSECTION OF HWY 369 AND HWY 26
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:19 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 41 min |
| May 7, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 62 min |
| May 7, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 60 min |
| May 7, 5:45 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 45 min |
| May 7, 6:42 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 63 min |
| May 7, 6:57 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 63 min |
| May 6, 8:28 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.